Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 4, 2012, 11:01 AM CST for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2012, 11:01 AM CST (17:01 UTC)
- Expired
- Feb 4, 2012, 11:30 AM CST
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS54 KLCH 041701
SVRLCH
LAC009-097-041730-
/O.NEW.KLCH.SV.W.0016.120204T1701Z-120204T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1101 AM CST SAT FEB 4 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL AVOYELLES PARISH IN CENTRAL LOUISIANA...
NORTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...BAYOU CURRENT...PALMETTO...MELVILLE...
* UNTIL 1130 AM CST
* AT 1101 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER PALMETTO...MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAYOU CURRENT BY 1120 AM CST...
MELVILLE BY 1125 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED SOME ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE WARNING.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3066 9201 3084 9206 3092 9179 3086 9180
3085 9181 3084 9179 3081 9180 3078 9175
3067 9174
TIME...MOT...LOC 1701Z 255DEG 19KT 3078 9193
$$
241 follow-up statement
714
WWUS54 KLCH 041727
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 AM CST SAT FEB 4 2012
LAC009-097-041736-
/O.EXP.KLCH.SV.W.0016.000000T0000Z-120204T1730Z/
ST. LANDRY LA-AVOYELLES LA-
1127 AM CST SAT FEB 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES WILL EXPIRE AT 1130 AM CST...
THE SEVERE THUNDERSTORM IS MOVING OUT OF THE AREA.
LAT...LON 3066 9201 3084 9206 3092 9179 3086 9180
3085 9181 3084 9179 3081 9180 3078 9175
3067 9174
TIME...MOT...LOC 1726Z 255DEG 19KT 3081 9178
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 9:36 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 4, 9:36 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 AM CST SAT FEB 4 2012
.UPDATE...
UPDATED GRIDS/FORECASTS TO UP POPS AS LINE OF STORMS AND BACKSIDE
RAINS PROGRESSES QUICKER THAN EARLIER EXPECTED ACROSS THE FORECAST
AREA. SHOULD BE ABLE TO START DROPPING NWRN ZONES FROM THE FLASH
FLOOD WATCH SHORTLY AS RAINS BEGIN EXITING THESE COUNTIES. WILL
ALSO LIKELY CANCEL DENSE FOG ADVISORY FOR THE COASTAL WATERS WEST
OF CAMERON SHORTLY AS RAINS/NRLY WINDS BEGIN OVERTAKING THIS AREA.
25
&&
.PREV DISCUSSION... /ISSUED 753 AM CST SAT FEB 4 2012/
UPDATE...BOUNDARY WITH THUNDERSTORMS ACCELERATING EAST FASTER THAN
EXPECTED. THUS EXTENDED MORNING CATEGORICAL POPS EASTWARD...AND
LOWERED POPS FROM CATEGORICAL TO LIKELY OVER THE WESTERN PORTION
OF THE AREA. UPDATE ALREADY OUT.
MARCOTTE
PREV DISCUSSION... /ISSUED 502 AM CST SAT FEB 4 2012/
DISCUSSION...JUST A FEW SHOWERS NOTED ACROSS THE FORECAST AREA AT
THIS TIME BUT THIS WILL BE CHANGING AS THE DAY PROGRESSES. A
TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE RIDGING THROUGH
THE SOUTHEAST CONUS AND LOW PRESSURE AND AN ACCOMPANYING COLD
OVER EAST TEXAS IS RESULTING IN JUST ENOUGH WIND TO LIMIT FOG
DEVELOPMENT INLAND. WILL CONTINUE TO MONITOR AS SURFACE OBS
SHOWING STRATUS DECK JUST OFF THE SURFACE. SHOULD WINDS EASE
SLIGHTLY OVER THE NEXT FEW HOURS...DECK COULD HIT THE GROUND. HAVE
ISSUED A DENSE FOG ADVISORY FOR THE NEAR SHORE WATERS WHERE VSBY'S
ARE NOW ZERO.
FOR TODAY...ACTIVE FRONT OVER EAST TEXAS WILL BE EASING ACROSS THE
FORECAST AREA. FRONT EASILY IDENTIFIABLE ON RADAR ALIGNED WITH A SOLID
LINE OF SHOWERS AND HEAVY RAIN PRODUCING THUNDERSTORMS. NUMEROUS
FLASH FLOOD WARNINGS HAVE BEEN ISSUED BY OUR SISTER OFFICES
ASSOCIATED WITH THIS CONVECTION AND A SIMILAR POTENTIAL WILL EXIST
FOR US. HAVE ISSUED A FLASH FLOOD WATCH FOR THE AREA ALONG AND
NORTH OF INTERSTATE 10 FOR TODAY.
EVENING LCH SOUNDING INDICATING PRECIPITABLE WATER AT 1.68 INCHES.
THIS WELL OVER DOUBLE EXPECTED FOR THIS TIME OF YEAR. WITH EXTENT
OF MOISTURE AVAILABLE AND DEEP LIFT INCOMING WITH FRONT...EXPECTING
HEAVY RAINS TO MIGRATE ACROSS AREA. ADDITIONAL REASONS FOR HEAVY
RAIN POTENTIAL INCLUDES A RATHER SLOW MOVEMENT OF BOTH BOUNDARY
AND CELLS BRINGING THE POTENTIAL FOR SOME TRAINING. OPTED TO
INCLUDE THE EASTERN PORTION OF THE AREA IN THE WATCH FOR THIS
MORNING WITH SOME CONCERN OF FURTHER DISCRETE DEVELOPMENT AHEAD OF
MAIN CONVECTIVE LINE. ANTECEDENT CONDITIONS ARE ALSO FAVORABLE
FOR FLOODING WITH RAINS OF THE LAST FEW DAYS. PARTICULARLY LOW
FLASH FLOOD GUIDANCE...NOT SURPRISINGLY...BEING SHOWN FOR OUR
CENTRAL LOUISIANA PARISHES.
SEVERE THREAT...SPC SUGGESTING NO MORE THAN A LOW PROBABILITY FOR
DAMAMAGING WIND GUSTS WITH STRONGER STORMS.
FRONT ADVANCES OUT OF THE FORECAST AREA THIS EVENING WITH
DECREASING RAINS CHANCES MOVING THROUGH THE WEEKEND. REMAINDER OF
THE NEW WEEK OVERALL LOOKING DRY WITH TEMPERATURES TRENDING TOWARD
SEASONAL NORMS.
MARINE...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE ACROSS
THE NORTHWEST GULF LATE THIS AFTERNOON AND EVENING. DRIER AND COOLER
AIR FILTERING INTO THE GULF WATERS IN THE WAKE OF THE FRONT WILL END
ANY FURTHER DENSE FOG DEVELOPMENT WHICH HAS BEEN COMMON FOR THE
LAST SEVERAL DAYS. A STRONG OFFSHORE FLOW WILL DEVELOP LATER
TONIGHT...WITH A SMALL CRAFT ADVISORY LIKELY TO BE REQUIRED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 50 63 42 62 / 100 50 30 30 10
KBPT 74 47 61 42 62 / 100 50 30 30 10
KAEX 73 47 61 40 61 / 100 40 20 20 10
KLFT 76 52 63 43 62 / 100 50 30 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...UPPER ST. MARTIN...VERNON.
TX...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Feb 4, 5:14 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 514 AM CST SAT FEB 4 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 051115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 514 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND HEAVY RAIN PRODUCING THUNDERSTORMS WILL ADVANCE ACROSS THE AREA TODAY ALONG AND AHEAD OF AN INCOMING COLD FRONT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA ALONG AND NORTH OF INTERSTATE 10. 1 TO 2 INCHES OF RAINFALL WILL BE COMMON...WITH ISOLATED AREAS RECEIVING UP TO 5 INCHES. THIS ON TOP OF GROUND ALREADY SATURATED BY RECENT RAINS WILL SET THE STAGE FOR POTENTIAL LIFE THREATENING FLOODING. THIS ACTIVITY WILL DIMINISH GOING THROUGH THE EVENING HOURS AS THE FRONT PASSES EAST OF THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO SIGNIFICANT WEATHER ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-051115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 514 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE ACROSS THE NORTHWEST GULF LATE THIS AFTERNOON AND EVENING. DRIER AND COOLER AIR FILTERING INTO THE GULF WATERS IN THE WAKE OF THE FRONT WILL END ANY FURTHER DENSE FOG DEVELOPMENT WHICH HAS BEEN COMMON FOR THE LAST SEVERAL DAYS. A STRONG OFFSHORE FLOW WILL DEVELOP LATER TONIGHT...WITH A SMALL CRAFT ADVISORY LIKELY TO BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL GRADUALLY DIMINISH SUNDAY. NO SIGNIFICANT WEATHER IS THEN ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Feb 4, 7:51 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
751 AM CST SAT FEB 4 2012
LAZ027-028-030-031-041-TXZ259-260-262-041445-
NORTHERN JASPER TX-NORTHERN NEWTON TX-RAPIDES LA-BEAUREGARD LA-
ALLEN LA-VERNON LA-CALCASIEU LA-SOUTHERN NEWTON TX-
751 AM CST SAT FEB 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN...
VERNON AND CALCASIEU PARISHES UNTIL 845 AM CST...
AT 747 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF LENA TO 8 MILES
WEST OF FIELDS...MOVING EAST AT 30 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PICKERING...SLAGLE...HUTTON...FORT POLK...ROSEPINE AND SIMPSON.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3146 9270 3144 9268 3141 9268 3139 9263
3039 9322 3057 9398 3137 9329 3137 9303
3135 9295 3137 9294 3137 9292 3140 9291
3150 9275 3150 9268
JTSpecial weather statement, Feb 4, 7:56 AM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 AM CST SAT FEB 4 2012
LAZ030-041-073-TXZ201-215-216-259>262-041500-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-JEFFERSON TX-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-WEST CAMERON LA-
756 AM CST SAT FEB 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR
BEAUREGARD...CALCASIEU AND CAMERON PARISHES UNTIL 900 AM CST...
AT 752 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF BUNA TO 7
MILES NORTH OF HAMSHIRE...MOVING EAST AT 40 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PINE FOREST...DEVILS POCKET...FANNETT...GIST...ROSE CITY AND VIDOR.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3059 9399 3035 9306 3004 9330 3004 9332
2976 9352 2973 9374 2969 9382 2966 9393
2967 9403 2957 9435 2988 9436 2989 9445
3011 9445 3011 9455 3012 9455
JTSpecial weather statement, Feb 4, 8:39 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 AM CST SAT FEB 4 2012
LAZ027>032-041-042-041545-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-
839 AM CST SAT FEB 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN...VERNON...AVOYELLES...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 945 AM CST...
AT 837 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM BOYCE TO 7 MILES SOUTHWEST OF
RAGLEY...MOVING EAST AT 30 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
ELMER AND ELIZABETH BY 845 AM...
MITTIE BY 850 AM...
ALEXANDRIA INTERNATIONAL AIRPORT...TOPSY AND REEVES BY 855 AM...
TIMBER TRAILS AND HARMONY BY 900 AM...
TIOGA AND OAKDALE BY 905 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3148 9269 3146 9270 3144 9268 3141 9268
3140 9266 3146 9235 3145 9215 3141 9215
3137 9208 3087 9231 3031 9279 3044 9342
3089 9295 3149 9275
24Special weather statement, Feb 4, 9:36 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 AM CST SAT FEB 4 2012
LAZ029-031>033-041>045-041630-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ALLEN LA-ACADIA LA-
AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-
936 AM CST SAT FEB 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ALLEN...ACADIA...AVOYELLES...CALCASIEU...JEFFERSON DAVIS
AND ST. MARTIN PARISHES UNTIL 1030 AM CST...
AT 932 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM TURKEY CREEK TO 7 MILES NORTHWEST
OF WELSH...MOVING EAST AT 35 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
CHICOT STATE PARK BY 945 AM...
VILLE PLATTE...INDIAN LAKE...JENNINGS AND EUNICE BY 955 AM...
WHITEVILLE AND SAVOY BY 1000 AM...
SWORDS...PRAIRIE RONDE AND MOWATA BY 1005 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3092 9179 3085 9181 3071 9173 3061 9175
3050 9174 3041 9186 3039 9194 3041 9197
3037 9199 3035 9195 3016 9223 3016 9300
3057 9262 3097 9245
24Local storm report, Feb 4, 9:50 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 AM CST SAT FEB 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM TSTM WND DMG 1 S ELIZABETH 30.85N 92.79W
02/04/2012 ALLEN LA LAW ENFORCEMENT
ALLEN PARISH SHERIFF REPORTS MULTIPLE TREES DOWN ON
WHITAKER RD AND HWY 112 WITH A FEW LIMBS DOWN IN THE
SURROUNDING AREAS.
&&
RDEALSpecial weather statement, Feb 4, 10:27 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1027 AM CST SAT FEB 4 2012
LAZ029-032-033-042>045-041730-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-AVOYELLES LA-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-
1027 AM CST SAT FEB 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ACADIA...AVOYELLES...JEFFERSON DAVIS AND ST. MARTIN
PARISHES UNTIL 1130 AM CST...
AT 1022 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM BUNKIE TO 10 MILES WEST OF LAKE
ARTHUR...MOVING EAST AT 25 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
BRANCH BY 1035 AM...
MOREAUVILLE...GOUDEAU...WASHINGTON AND PLAUCHEVILLE BY 1040 AM...
LEBEAU...SUNSET...GRAND COTEAU AND DUPONT BY 1050 AM...
BORDELONVILLE BY 1055 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3113 9171 3098 9180 3085 9181 3071 9173
3051 9173 3043 9164 3014 9204 3015 9229
3006 9239 3006 9247 3011 9257 3006 9268
3004 9297 3044 9230 3115 9215
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:06 PM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Vernon | 12 hr |
| Feb 3, 9:03 PM CST | Special Weather Statement | LCH | Rapides | 57 min |
| Feb 3, 9:11 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 64 min |
| Feb 3, 10:28 PM CST | Flash Flood Warning | LCH | Rapides, Vernon | 4 hr |
| Feb 4, 1:20 AM CST | Areal Flood Advisory | LCH | Rapides | 85 min |
| Feb 4, 2:38 AM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Feb 4, 3:58 AM CST | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 14 hr |
| Feb 4, 7:07 AM CST | Special Weather Statement | LCH | Beauregard, Vernon | 53 min |
| Feb 4, 7:51 AM CST | Special Weather Statement | LCH | Beauregard, Vernon | 54 min |
| Feb 4, 7:56 AM CST | Special Weather Statement | LCH | Calcasieu | 64 min |
| Feb 4, 8:20 AM CST | Tornado Warning | LCH | Allen, Beauregard | 25 min |
| Feb 4, 8:39 AM CST | Special Weather Statement | LCH | Allen, Rapides | 66 min |
| Feb 4, 8:55 AM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 12 hr |
| Feb 4, 9:36 AM CST | Special Weather Statement | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 54 min |
| Feb 4, 9:47 AM CST | Flash Flood Warning | LCH | Beauregard, Vernon | 3 hr |
| Feb 4, 9:59 AM CST | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Feb 4, 10:25 AM CST | River Flood Warning | LCH | Beauregard | 3 days |
| Feb 4, 10:25 AM CST | River Flood Warning | LCH | Allen | 5 days |
| Feb 4, 10:27 AM CST | Special Weather Statement | LCH | Acadia, Avoyelles, Lafayette, Saint Landry | 63 min |
| Feb 4, 11:25 AM CST | Special Marine Warning | LCH | 65 min | |
| Feb 4, 11:34 AM CST | Areal Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Evangeline, Saint Landry | 10 hr |
| Feb 4, 4:08 PM CST | Small Craft Advisory | LCH | 37 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.